Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed with hypertension. Taking diavin, lopressor, and amlodipine. Why the BP is still high?

Hello I am a 41 year old female. Recently diagnosed hypertension on diavin 160mg/12.5, lopressor 50mg in am and lopressor 100mg and Amlodipine 2.5mg evening. BP this morning at doctors office was 170/140 no symptoms was found at a physical for work and I was good BP November 2011. Been on meds 3 wks and not really normal yet. Was 260/174
Asked On : Sat, 25 Aug 2012
Answers:  3 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
BP reading is high is dose of medicine is increased or new one is added? What about investigations to rule out causes like Kidney function,endocrinal causes or Renal artery stenosis or adrenaline secreting tumor. If such conditions are ruled out then multiple drugs may be used and BP can be controlled also procedure like renal artery denervation may be advised.
Do you take analgesic for any other medical condition and do you take medicine at advised time regularly.
Answered: Sat, 25 Aug 2012
I find this answer helpful
Internal Medicine Specialist Dr. Prasad Akole's  Response
Dear friend, welcome to HCM.
your BP readings are still disturbingly high !
are you worried too much?
high BP has many causes and need ecomprehensive evaluation.
could you please mentionif you were thoroughly tested and post your results here using the upload facility of the website?
without details, we may not be able to guide you accurately.
you are on 4 drugs is good doses and still have uncontrolled BP.there is scope of dose elevation for amlodipine.
but have the causes well evaluated?
adrenal pheochromocytoma, kidney diseases, renal artery doppler, 2D echo, EKG, Xray chest, complete blood profile and urine routine are all needed.
pl. check and upload here.

will await more info.
do not neglect and follow up with your doctors for it.

I hope to have answered your query satisfactorily.
Take care and please keep me informed of your progress.
Good Luck !
May I request you to rate your experience here before you close.
Thank you.
Answered: Sat, 25 Aug 2012
I find this answer helpful
General & Family Physician Dr. Kulbir Singh's  Response
Hello and thanks for the query
Your are taking a lot of medication for Hypertension and quite good medication. You needs to be investigated for Renal Hypertension like Renal arteries Color Doppler, VMA, S. epinephrine and S. norepipherine and even Renal angiography if needed.
Try to reduce other causes for Hypertension like Stress or anxiety, Fatty, oily and junk food, Low sodium diet (no salt).
Do regular exercise daily.
Take regular complete sleep.
Best Wishes
Answered: Sat, 25 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor